Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 64, NWS Columbia, SC

June 14, 2000Chesterfield County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 14, 2000, 1:42 PM EDT for Chesterfield County, South Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 1:42 PM EDT (17:42 UTC)
Expired
Jun 14, 2000, 2:15 PM EDT
In force
33 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chesterfield County, SC

What was reported inside it

TimeReportWhereRemark
Jun 14, 1:50 PM EDTHail 0.75Cheraw, SCNWS COOP observer reported 3/4 inch hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 141743
SVRCAE
SCC025-141815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
142 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 215 PM EDT.

* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CHERAW...OR ABOUT 2 MILES SOUTHEAST OF
  CHERAW...MOVING EAST AT 20 MPH.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

LAT...LON 3476 7994 3458 7990 3465 7933 3489 7940

BC/TA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:53 AM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 14, 9:53 AM EDT, 3 hours 49 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-150141-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
953 AM EDT WED JUN 14 2000

RIDGE CONTINUES TO WEAKEN OVER AREA AS TROUGH IN CENTRAL U.S.
DEEPENS. EARLY MORNING DEWPOINTS IN THE 70S AND FORECAST TO BE NO
LOWER THAN MID TO UPPER 60S THIS AFTERNOON. FRH MEAN RH ALSO REMAINS
ABOVE 50 PERCENT. GIVEN THIS INCREASING MOISTURE AND SUFFICIENT
SURFACE HEATING WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP
DESPITE LACK OF MID LEVEL FORCING. WEAKNESS IN SURFACE RIDGE SHOWN
IN SMALL SCALE E/W PRESSURE TROUGH FROM UPSTATE TO MIDLANDS...AND
THIS MAY HELP FOCUS CONVECTION THIS AFTERNOON/EVE ESPECIALLY IN
EASTERN PART OF CWA WHERE DEWPOINTS ARE HIGHEST.

MESOETA CONVECTIVE PARAMETERS ALSO LOOK RATHER FAVORABLE WITH
AFTERNOON LI=-4...K=34, CT=23 AND TT=48. MESO ETA FORECAST CAPE
1000-1500 AND 12Z CHS SOUNDING HAS CAPE ABOVE 1700.

GOOD LOW LEVEL MOISTURE FAVOR GOOD CU BY AFTERNOON AND THIS MAY HOLD
TEMP TO MID/LOWER 90S OVER EASTERN PART OF CWA.

FCSTID = 24
CAE   97  72  94  71 /  20  10  30  20
AGS   98  71  94  70 /  20  10  30  20
SSC   95  72  94  71 /  30  20  30  L10
OGB   96  72  94  71 /  30  20  30  10

.CAE...
GA...NONE.
SC...NONE.

BLP

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:30 PM EDTSevere Thunderstorm WarningCAECalhoun, Orangeburg30 min
Jun 14, 5:24 PM EDTSevere Thunderstorm WarningCAEChesterfield36 min
Jun 14, 5:37 PM EDTSevere Thunderstorm WarningCAEKershaw23 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.